Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 31, 2005, 9:21 PM CDT for Jones County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 9:21 PM CDT (02:21 UTC)
- Expired
- May 31, 2005, 9:45 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Jones County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 010221 TORSJT TXC253-010245- /O.NEW.KSJT.TO.W.0023.050601T0221Z-050601T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 921 PM CDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... WESTERN JONES COUNTY IN WEST CENTRAL TEXAS * UNTIL 945 PM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF NEINDA...OR ABOUT 10 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ANSON BY 940 PM CDT TRUBY...NOODLE AND HODGES BY 945 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3287 9992 3281 10014 3253 10015 3257 9977 $$
1 follow-up statement
000 WWUS54 KSJT 010239 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CDT TUE MAY 31 2005 TXC253-010245- /O.CON.KSJT.TO.W.0023.000000T0000Z-050601T0245Z/ JONES TX- 940 PM CDT TUE MAY 31 2005 ...A TORNADO WARNING CONTINUES UNTIL 945 PM CDT FOR WESTERN JONES COUNTY... AT 936 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED NEAR NOODLE...OR ABOUT 10 MILES SOUTHWEST OF ANSON...MOVING SOUTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... NOODLE...TRUBY AND HODGES BY 945 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3287 9992 3281 10014 3253 10015 3257 9977 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 3:35 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 31, 3:35 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT TUE MAY 31 2005 .SHORT TERM... WEST CENTRAL TEXAS IN SEVERE WEATHER OUTLOOK DAY 1 WITH MODERATE RISK OF SEVERE STORMS TODAY. WILL NEED SPOTTER ACTIVATION THIS AFTERNOON OR EVENING. BECOMING UNSTABLE THIS AFTERNOON WITH CAPES CLOSE TO 3000 J/KG. STORMS HAVE DEVELOPED OVER THE TX PANHANDLE AND NORTHEAST NEW MEXICO WITH SURFACE HEATING AND STRONG SHORTWAVE MOVES OVER. FIRST...MAY SEE SOME EARLY SEVERE STORMS TO DEVELOP LATE THIS AFTERNOON IN UNSTABLE AIR...PERHAPS ALONG TSTM OUTFLOW BOUNDARY IN CONCHO VALLEY AND NORTHERN PERMIAN BASIN. SECOND...EXPECT MCS (A COMPLEX OF STORMS) CURRENTLY DEVELOPING IN TX PANHANDLE...TO MOVE SOUTHEAST...AS A SQUALL LINE LATER THIS EVENING...WITH NORTHWEST FLOW ALOFT...AND SOUTHEAST WINDS FEEDING THE MCS IN THE LOW LEVELS. MIDLAND RADAR LOOP INDICATED A POSSIBLE LOW PRESSURE REGION DEVELOPING SOUTH OF MIDLAND...ENHANCING LOW LEVEL CONVERGENCE TO THEIR NORTH. SPC HAS SENT OUT MESOSCALE DISCUSSION 1089...WITH ADDITIONAL DETAILS. WILL HAVE SEVERE MENTION IN ZONES TONIGHT. LOCALLY HEAVY RAIN ALSO POSSIBLE IN MCS TONIGHT. ON THE LINE BETWEEN ISSUANCE/NON ISSUANCE OF FLASH FLOOD WATCH. AREAS SOUTH OF A BIG LAKE...SAN ANGELO...BROWNWOOD LINE HAD 1 TO 3 INCHES OF RAINFALL LAST WEEK (LOCALLY SOME AREAS 5-6)...AND ARE STILL MOIST. BIG COUNTRY HAD MUCH LESS. GIVEN THE SPEED OF MCS OVERNIGHT... PERHAPS IN THE 30 MPH RANGE AND THUS LIMITED TIME OF RAINFALL DURATION...WILL HOLD OFF ON FLASH FLOOD WATCH...HOWEVER WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES. LOOKING FOR A LOT OF AREAS TO SEE .25 TO .50 WITH ISOLATED 1 TO 2 INCHES. .LONG TERM... MAY SEE A FEW THUNDERSTORMS LINGERING OVER EASTERN SECTION MID MORNING TOMORROW. ATMOSPHERE REMAINS MOIST AND SOMEWHAT UNSTABLE INTO NEXT WEEK WITH DRYLINE REMAINING WEST OF THE REGION. BEST CHANCE OF STORMS LATE THURSDAY NIGHT INTO FRIDAY AS SHORTWAVE FROM SOUTHWEST MOVES THROUGH. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 62 82 67 89 / 80 20 20 20 SAN ANGELO 65 85 68 92 / 70 20 20 20 JUNCTION 67 88 68 91 / 70 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04
Hazardous weather outlook, May 31, 11:26 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1126 AM CDT TUE MAY 31 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011626- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 1126 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY ...WEST CENTRAL TEXAS UPGRADED TO MODERATE RISK THIS AFTERNOON AND TONIGHT... A MOIST AND VERY UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. AS TEMPERATURES CLIMB WELL INTO THE 80S THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SEVERAL LEFT OVER OUTFLOW BOUNDARIES FROM THIS MORNINGS STORMS. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF QUICKLY REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...THERE IS SUFFICIENT WIND SHEAR THROUGH THE ATMOSPHERE TO ALLOW FOR THE DEVELOPMENT OF A FEW ISOLATED TORNADOES...ESPECIALLY WITH THOSE STORMS THAT CAN TRACK ALONG ONE OF THE OUTFLOW BOUNDARIES FOR AN EXTENDED LENGTH OF TIME. OTHER SEVERE STORMS WILL LIKELY DEVELOP WELL TO THE NORTHWEST NEAR THE TEXAS NEW MEXICO BORDER LATE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE QUICKLY SOUTHEAST...REACHING WEST CENTRAL TEXAS TOWARDS MIDNIGHT. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE LIKELY WITH THIS COMPLEX OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SEVERE STORMS ARE POSSIBLE AGAIN ON WEDNESDAY. ALTHOUGH THE COMPLEX OF STORMS EXPECTED TONIGHT WILL STABILIZES THE AIR MASS SOMEWHAT...THE INSTABILITY SHOULD INCREASE AGAIN BY WEDNESDAY AFTERNOON. A FEW SEVERE STORMS MAY REDEVELOP DURING THE LATE AFTERNOON...FOCUSING AGAIN ALONG ANY OUTFLOW BOUNDARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. 07
In the hours before
Special weather statement, May 31, 8:38 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 838 PM CDT TUE MAY 31 2005 TXZ049-054-098-099-113-114-127-128-010232- CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX- TAYLOR TX-THROCKMORTON TX- 838 PM CDT TUE MAY 31 2005 A TORNADO WATCH CONTINUES IN EFFECT FOR ALL OF THE BIG COUNTRY UNTIL 200 AM CDT. STRONG TO SEVERE STORMS WILL MOVE INTO JONES...NOLAN... AND FISHER COUNTIES BETWEEN 830 PM AND 930 PM. A LINE OF SEVERE STORMS WILL MOVE QUICKLY SOUTHEAST INTO HASKELL COUNTY BETWEEN 900 PM AND 1000 PM. STAY TUNED FOR THE LATEST WARNINGS AND STATEMENTS ON THE SEVERE WEATHER THREAT FROM THESE STORMS. STORM COVERAGE WILL CONTINUE TO INCREASE ACROSS THE BIG COUNTRY BETWEEN 10 PM AND MIDNIGHT.
Local storm report, May 31, 8:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TORNADO 20 W ROBERT LEE 31.89N 100.82W
05/31/2005 STERLING TX LAW ENFORCEMENT
TORNADO TOUCHED DOWN SEVERAL TIMES
&&
MGROHSpecial weather statement, May 31, 8:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CDT TUE MAY 31 2005 TXZ064>066-071>073-010300- COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX- 846 PM CDT TUE MAY 31 2005 ONE STORM WILL AFFECT NORTHEAST STERLING AND COKE COUNTIES BETWEEN 850 PM AND 1000 PM. THE STORM MAY CONTINUE TO DEVELOP OR MOVE DOWN INTO TOM GREEN COUNTY SHORTLY AFTER 1000 PM. STAY TUNED TO THE LATEST WARNINGS AND STATEMENTS ON THIS STORM. THE THREAT FOR SEVERE STORMS WILL CONTINUE WELL INTO THE NIGHTTIME HOURS ACROSS THE CONCHO VALLEY. A TORNADO WATCH CONTINUES IN EFFECT FOR THE NORTHERN CONCHO VALLEY UNTIL 200 AM CDT.
Local storm report, May 31, 9:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
914 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 10 W ROBERT LEE 31.89N 100.65W
05/31/2005 1.75 INCH COKE TX BROADCAST MEDIA
GOLFBALL SIZE HAIL AT EDITH
&&
PMCCULLOLocal storm report, May 31, 9:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
915 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL CAPITOLA 32.62N 100.49W
05/31/2005 0.75 INCH FISHER TX BROADCAST MEDIA
&&
JBRAZZELLocal storm report, May 31, 9:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL HAMLIN 32.88N 100.13W
05/31/2005 1.75 INCH JONES TX LAW ENFORCEMENT
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 50 min |
| May 31, 8:28 PM CDT | Tornado Warning | SJT | Coke, Sterling | 32 min |
| May 31, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 31 min |
| May 31, 8:53 PM CDT | Tornado Warning | SJT | Fisher, Jones | 37 min |
| May 31, 8:56 PM CDT | Tornado Warning | SJT | Coke, Sterling | 49 min |
| May 31, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 45 min |
| May 31, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| May 31, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 28 min |
| May 31, 9:36 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 39 min |
| May 31, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 47 min |
| May 31, 9:45 PM CDT | Tornado Warning | SJT | Jones, Taylor | 30 min |
| May 31, 9:47 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 28 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 25 min |
| May 31, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 32 min |
| May 31, 9:59 PM CDT | Tornado Warning | SJT | Coke | 16 min |
| May 31, 10:13 PM CDT | Tornado Warning | SJT | Tom Green | 32 min |
| May 31, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 30 min |
| May 31, 10:15 PM CDT | Tornado Warning | SJT | Taylor | 30 min |
| May 31, 10:30 PM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| May 31, 10:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 28 min |
| May 31, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 51 min |
| May 31, 10:40 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 50 min |
| May 31, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 31, 10:45 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 30 min |
| May 31, 10:51 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 24 min |
| May 31, 11:01 PM CDT | Tornado Warning | SJT | Runnels | 29 min |
| May 31, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 36 min |
| May 31, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| May 31, 11:16 PM CDT | Tornado Warning | SJT | Concho, Menard, Schleicher, Tom Green | 59 min |
| May 31, 11:32 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 43 min |
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 65 min |
| May 31, 11:50 PM CDT | Tornado Warning | SJT | Kimble, Menard, Schleicher | 40 min |
| May 31, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 47 min |
| Jun 1, 12:08 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 37 min |
| Jun 1, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 45 min |
| Jun 1, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 26 min |
| Jun 1, 12:24 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Tom Green | 51 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 27 min |
| Jun 1, 12:44 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 31 min |
| Jun 1, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 33 min |
| Jun 1, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 33 min |
| Jun 1, 12:59 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 61 min |
| Jun 1, 1:01 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 29 min |
| Jun 1, 1:19 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 26 min |
| Jun 1, 1:31 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 17 min |
| Jun 1, 1:35 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 40 min |
| Jun 1, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 32 min |
| Jun 1, 2:14 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Schleicher, Sutton | 31 min |
| Jun 1, 2:30 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 30 min |
| Jun 1, 2:44 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 31 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.